MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921220
Medical Device Problem Codes Break (1069); Calcified (1077)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra stent was removed from the ureter during an unpalrigid ureteroscopic lithotomy procedure in the ureter, performed on (b)(6) 2019.On (b)(6) 2019, polaris ultra stent was implanted in the ureter.According to the complainant, during the unplanned stent removal, it was noticed on a flexible ureteroscope that the stent was broken into half along the shaft.Another polaris ultra stent was implanted to the patient and successfully completed the procedure.There was no serious injury, nor were there any adverse patient effects reported as a result of this event.The condition of the patient at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra stent was removed from the ureter during a rigid ureteroscopic lithotomy procedure in the ureter, performed on (b)(6) 2019.On (b)(6) 2019, polaris ultra stent was implanted in the ureter.According to the complainant, during the unplanned stent removal, it was noticed on a flexible ureteroscope that the stent was broken into half along the shaft.There was no serious injury, nor were there any adverse patient effects reported as a result of this event.The condition of the patient at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Problem code and device code 1069 captures the reportable event of stent shaft broken.Block h10: a polaris ultra stent was returned for analysis.A visual evaluation of the returned device found that shaft was stretched and detached.Additionally, the stent was received with calcification at several locations and other residues were observed inside of the extrusion.Based on product analysis, and all compiled information, the issue occured during theprocedure (withdrawal/closure), no issues were reported by the user during the unpacking, preparation and introduction.Moreover, the stent was returned with calcification residues and the section detached is stretch.Therefore, it is possible that removing the stent with calcification difficult the stent removal, as a resulting in the stent stretch / detached.Therefore, 'adverse event related to patient condition' is selected as the most probable root cause for the complaint.A review of the device history record (dhr) confirmed that the accepted device met all manufacturing specifications.A search of the complaint database confirmed that no similar complaints exist for the specified batch.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8684095
Report Number3005099803-2019-02862
Device Sequence Number16670028
Product Code FAD
UDI-Device Identifier08714729124306
UDI-Public08714729124306
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2021
Device Model NumberM0061921220
Device Catalogue Number192-122
Device Lot Number0022513508
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2019
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date06/10/2019
Supplement Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient Weight73